Tornado, Guadalupe
- When
- September 11, 4:48 PM MST
- Where
- Guadalupe County, 1 mi NW of Vaughn
- Rating
- EF0
- Path length
- 0.1 mi
- Path width
- 10 yd
- Reported by
- Public
- Coordinates
- 34.610, -105.212
A tropical funnel briefly touched down near Vaughn.
Abundant moisture associated with the remnants of tropical storm Lowell resulted in tropical funnel development which touched down briefly near Vaughn.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
Abundant moisture associated with the remnants of tropical storm Lowell resulted in tropical funnel development which touched down briefly near Vaughn.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Sep 11, 2:05 PM MST, 2 hours 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 305 PM MDT THU SEP 11 2008 .DISCUSSION... ENOUGH MOISTURE/PCPN STREAMING NORTHWARD FROM REMNANTS OF LOWELL THAT FLASH FLOOD WATCH WILL BE ISSUED FROM 22Z TODAY TO 00Z SAT FOR AREAS ALONG AND SOUTHEAST OF A LINE FROM ROUGHLY SIERRA BLANCO...JUST W OF RUIDOSO...TO NARA VISA IN QUAY COUNTY. MOST OF THE RAIN SO FAR HAS BEEN LIGHT TO MODERATE THOUGH A FEW POCKETS OF PERSISTENT HEAVY RAIN WERE NOTED IN AN AREA FROM JUST WEST OF CORONA TO JUST WEST OF SUMNER LAKE. LOOKING FOR 1 TO 2 1/2 INCHES IN WATCH AREA WITH LOCALIZED 3 OR EVEN 4 INCH AMOUNTS A POSSIBILITY THROUGH THE VALID PERIOD OF THE WATCH. ELSEWHERE THE STILL SLOWLY DIGGING UPPER TROUGH OVER S CAL WILL BRING JUST ENOUGH DYNAMICS INTO THE MIX ACROSS THE REST OF THE STATE THAT AT LEAST A FEW SHOWERS AND STORMS WILL CONTINUE IN THE LESS DEEP AND RICH MOISTURE POOL THERE. FRI NIGHT AND SATURDAY WILL BRING A MORE FORCEFUL DRY SLOT OVER MUCH OF THE STATE WHICH SHOULD QUIET THE WX PATTERN CONSIDERABLY AND ALLOW NIGHTTIME TEMPS TO DROP AT LEAST SEVERAL DEGREES LOWER. A BACK DOOR FRONT OR TWO WILL INVADE THE STATE OVER THE WEEKEND WITH ONLY A LIMITED AMOUNT OF MOISTURE AVAILABLE. && .AVIATION... WIDESPREAD SHOWERS AND EMBEDDED THUNDERSTORMS WILL PRODUCE IFR CIGS AND VSBYS ACROSS THE SOUTHEAST HALF OF THE AREA THROUGH FRIDAY. MOUNTAIN OBSCURATION WILL BE COMMON ACROSS THE SOUTH CENTRAL MOUNTAINS AND ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN. FARTHER NORTHWEST...COVERAGE OF THUNDERSTORMS WILL BE ISOLATED TO SCATTERED WITH MVFR CIGS AND VSBYS AND MOUNTAIN OBSCURATIONS POSSIBLE. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z...KD && .FIRE WEATHER... HUMIDITIES WILL REMAIN ON THE HIGH SIDE FOR MOST OF THE AREA THROUGH SATURDAY AS MOISTURE FROM THE REMNANTS OF WHAT WAS TROPICAL STORM LOWELL FUELS SHOWERS AND THUNDERSTORMS. THE EXCEPTION WILL BE THE FAR NORTHWEST PART OF THE STATE WHERE A BIT OF DRIER AIR WILL WORK IN FRIDAY AFTERNOON. MINIMUM HUMIDITIES NEAR 25 PERCENT ARE FORECAST. THAT DRIER AIR WILL SPREAD EAST TO THE CENTRAL MOUNTAIN CHAIN SATURDAY. MEANWHILE...A BACKDOOR COLD FRONT WILL REPLENISH MOISTURE ACROSS THE EAST...KEEPING THE CHANCE FOR SHOWERS AND THUNDERSTORMS IN THE FORECAST. HIGH PRESSURE WILL BEGIN TO BUILD INTO THE INTERMOUNTAIN WEST SUNDAY...RESULTING IN A REDUCED CHANCE OF RAIN AND LOWER HUMIDITIES FROM THE LATTER HALF OF THE WEEKEND THROUGH EARLY NEXT WEEK. ..KD && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 53 80 48 83 / 10 10 5 0 GALLUP.......................... 46 77 39 79 / 20 10 5 5 GRANTS.......................... 48 75 41 78 / 20 20 10 5 GLENWOOD........................ 55 79 49 82 / 50 50 20 5 CHAMA........................... 40 69 36 77 / 40 40 10 0 LOS ALAMOS...................... 47 71 44 80 / 40 40 5 5 RED RIVER....................... 36 64 35 72 / 50 50 10 10 TAOS............................ 46 69 39 79 / 40 40 10 5 SANTA FE........................ 51 72 48 80 / 30 30 10 5 SANTA FE AIRPORT................ 51 74 48 79 / 30 30 10 5 ESPANOLA........................ 51 75 44 82 / 40 40 10 5 ALBUQUERQUE HEIGHTS............. 59 78 57 81 / 30 30 10 5 ALBUQUERQUE VALLEY.............. 56 80 51 83 / 30 30 10 5 ALBUQUERQUE FOOTHILLS........... 58 78 52 82 / 30 30 10 5 ALBUQUERQUE WEST MESA........... 57 81 53 85 / 30 30 10 5 SOCORRO......................... 58 78 52 83 / 40 30 10 5 SANDIA PARK/CEDAR CREST......... 46 70 43 76 / 30 30 10 5 MORIARTY/ESTANCIA............... 51 74 46 79 / 40 30 10 20 CARRIZOZO....................... 55 74 52 83 / 60 50 20 20 RUIDOSO......................... 50 65 48 70 / 70 70 30 30 RATON........................... 49 70 43 76 / 50 40 20 5 LAS VEGAS....................... 48 68 45 75 / 50 40 10 10 ROY............................. 54 67 50 75 / 50 40 20 10 CLAYTON......................... 56 67 52 77 / 70 50 30 10 SANTA ROSA...................... 58 76 50 85 / 60 50 20 10 TUCUMCARI....................... 60 72 56 82 / 70 70 30 10 FORT SUMNER..................... 60 74 55 82 / 80 70 20 10 CLOVIS.......................... 59 72 56 78 / 80 70 40 20 PORTALES........................ 58 72 55 83 / 80 70 30 20 ROSWELL......................... 63 75 62 85 / 80 70 30 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR THE FOLLOWING ZONES...NMZ013-016>021-026. && 43/19
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 541 AM MDT THU SEP 11 2008 NMZ001>021-026-121200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 541 AM MDT THU SEP 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... RAIN WILL INTENSIFY THIS AFTERNOON AND ESPECIALLY TONIGHT IN LINCOLN...CHAVES...ROOSEVELT AND CURRY COUNTIES. THE POTENTIAL EXISTS FOR LOCALIZED FLASH FLOODING TO DEVELOP AS THE REMNANTS OF FORMER TROPICAL STORM LOWELL CROSS FROM THE PACIFIC. IT IS ALSO POSSIBLE THAT SOCORRO...DE BACA AND QUAY COUNTIES MAY BE IMPACTED BY THE HEAVY RAIN AND POTENTIAL FOR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HEAVY RAINFALL AND THE POTENTIAL FOR FLASH FLOODING MAY PERSIST THROUGH FRIDAY OR FRIDAY NIGHT IN THE SOUTH CENTRAL MOUNTAINS AND SOUTHEAST PLAINS...AND ALSO ON THE PLAINS OF DE BACA...CURRY...QUAY...EASTERN SAN MIGUEL...EASTERN HARDING AND SOUTHEASTERN UNION COUNTIES. SATURDAY NIGHT THROUGH SUNDAY...IT IS BECOMING LESS LIKELY THAT HEAVY RAIN FROM THE REMNANTS OF FORMER HURRICANE IKE WILL REACH NEW MEXICO. RECENT COMPUTER MODEL ENSEMBLES INDICATE BETTER AGREEMENT ON A TRACK THAT WOULD KEEP THE SYSTEM EAST OF OUR STATE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. CONTACT LOCAL LAW ENFORCEMENT AGENCIES OR THE NATIONAL WEATHER SERVICE TO REPORT FLASH FLOODING. 44
The Cannon AFB radar (KFDX), 146 km away, was scanning. The volume nearest the first event began at 23:49 UTC.
1 tornado. Local standard time, as filed.
A tropical funnel briefly touched down near Vaughn.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2008Every state in 2008This day in weather historyThe tornado archive for New Mexico, 2008Warnings in New Mexico, September 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 125093.